Deutsche medizinische Wochenschrift (1946) · 2011
[A rare differential diagnosis of primary hyperparathyreoidism - case 12/2011].
Клинический случайАннотация на английскомСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Sauer-Schulz A, Schnauder G, Dittmann H, Müssig K
Аннотация
HISTORY AND ADMISSION FINDINGS: A 51-year-old woman was admitted from a mental institution for evaluation of hypercalcemia. She was treated with lithium for a bipolar disorder since 25 years. She complained of polydypsia and polyuria. The physical examination findings were unremarkable up to manic symptoms.
INVESTIGATIONS: Laboratory values showed elevated serum calcium and parathormone. Serum phosporus was within the normal range. Neck ultrasound revealed a goiter with one nodule in the right thyroid lobe and a suspected enlarged lower left parathyroid gland. The sesta-MIBI-scan failed to detect an adenoma.
DIAGNOSIS, TREATMENT AND COURSE: In light of long-term treatment with lithium and negative MIBI-scan, lithium-associated- hyperparathyreoidism (LAH) was suspected. The patient refused further preoperative imaging studies, such as c-11 methionine positron emission tomography and thyroid scan. Until surgery after stabilization of the psychiatric condition, treatment with the calcimimetic cinacalcet was initiated.
CONCLUSIONS: Long-term lithium therapy is frequently associated with LAH. The criteria of diagnosis and therapy are similar to those of primary hyperparathyroidism. Lithium alters the set-point of the calcium-sensing-receptor and results in elevation of parathormone und hyperplasia of the parathyroid glands. Patient with LAH have a higher prevalence of multiglandular disease compared with sporadic hyperparathyreoidism. Thus, the preoperative localization is challenging. After surgery recurrent or resistant disease is more frequent. The calcimimetic cinacalcet is a potential alternative for patients who have contraindications to surgery, refuse surgery, or experience recurrent disease after surgery.
INVESTIGATIONS: Laboratory values showed elevated serum calcium and parathormone. Serum phosporus was within the normal range. Neck ultrasound revealed a goiter with one nodule in the right thyroid lobe and a suspected enlarged lower left parathyroid gland. The sesta-MIBI-scan failed to detect an adenoma.
DIAGNOSIS, TREATMENT AND COURSE: In light of long-term treatment with lithium and negative MIBI-scan, lithium-associated- hyperparathyreoidism (LAH) was suspected. The patient refused further preoperative imaging studies, such as c-11 methionine positron emission tomography and thyroid scan. Until surgery after stabilization of the psychiatric condition, treatment with the calcimimetic cinacalcet was initiated.
CONCLUSIONS: Long-term lithium therapy is frequently associated with LAH. The criteria of diagnosis and therapy are similar to those of primary hyperparathyroidism. Lithium alters the set-point of the calcium-sensing-receptor and results in elevation of parathormone und hyperplasia of the parathyroid glands. Patient with LAH have a higher prevalence of multiglandular disease compared with sporadic hyperparathyreoidism. Thus, the preoperative localization is challenging. After surgery recurrent or resistant disease is more frequent. The calcimimetic cinacalcet is a potential alternative for patients who have contraindications to surgery, refuse surgery, or experience recurrent disease after surgery.